Alert archive / California / Red Flag Warnings in 2020

Red Flag Warning 3, NWS Sacramento, CA

June 27, 2020

NWS Sacramento, CA issued this red flag warning at Jun 27, 2020, 2:15 PM PDT. It took effect at Jun 28, 2020, 2:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2020, 2:15 PM PDT (21:15 UTC)
In effect from
Jun 28, 2020, 2:00 PM PDT
Expired
Jun 29, 2020, 8:00 PM PDT
In force
30 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

078 
WWUS86 KSTO 272115
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
215 PM PDT Sat Jun 27 2020

...Red Flag Warning for Portions of the Sacramento Valley...

.Breezy northerly winds will develop Sunday afternoon across 
northern portions of the Sacramento Valley. These breezy winds 
will spread south into the central Sacramento Valley Sunday night 
and breezy northerly winds will continue on Monday for much of the
area. The combination of gusty winds and low humidity will lead 
to increased fire weather conditions Sunday afternoon into Monday
evening for much of the Sacramento Valley. 

CAZ213-215>217-263-266-279-281430-
/O.NEW.KSTO.FW.W.0003.200628T2100Z-200630T0300Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
215 PM PDT Sat Jun 27 2020

...RED FLAG WARNING IN EFFECT FROM 2 PM SUNDAY TO 8 PM PDT MONDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215,
216, 217, 263, 266, AND 279...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 2 PM Sunday to 8 PM PDT Monday. 

* AFFECTED AREA...Fire weather zone 213.Fire weather zone 
  215.Fire weather zone 216.Fire weather zone 217.Fire weather 
  zone 263.Fire weather zone 266.Fire weather zone 279. 

* WIND...North 15 to 20 mph with gusts up to 30 mph.  

* HUMIDITY...12 to 20 percent with moderate overnight recoveries
  of 35 to 55 percent. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
4 follow-up statements
997 
WWUS86 KSTO 280945
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
245 AM PDT Sun Jun 28 2020

...Red Flag Warning for most of the Sacramento Valley...

.Breezy northerly winds will develop this afternoon across 
northern portions of the Sacramento Valley. These breezy winds 
will spread south through the remainder of the Sacramento Valley 
tonight and will continue on Monday. The combination of gusty 
winds and low humidity will lead to increased fire weather 
conditions into Monday evening.

CAZ213-215>217-263-266-279-282300-
/O.CON.KSTO.FW.W.0003.200628T2100Z-200630T0300Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
245 AM PDT Sun Jun 28 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 213, 215, 216, 217, 263, 266, AND 279...

* AFFECTED AREA...Sacramento Valley and surrounding foothill
  terrain. 

* WIND...North 15 to 25 mph with gusts up to 35 mph.

* HUMIDITY...10 to 20 percent with moderate overnight 
  recoveries of 30 to 50 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
798 
WWUS86 KSTO 282115
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
215 PM PDT Sun Jun 28 2020

...Red Flag Warning for most of the Sacramento Valley...

.Breezy northerly winds have developed this afternoon across 
northern portions of the Sacramento Valley. These breezy winds 
will spread south through the remainder of the Sacramento Valley 
tonight and will continue on Monday. The combination of gusty 
winds and low humidity will lead to increased fire weather 
conditions into Monday evening.

CAZ213-215>217-263-266-279-291300-
/O.CON.KSTO.FW.W.0003.000000T0000Z-200630T0300Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
215 PM PDT Sun Jun 28 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215,
216, 217, 263, 266, AND 279...

* AFFECTED AREA...Sacramento Valley and surrounding foothill 
  terrain. 

* WIND...North 15 to 25 mph with gusts up to 35 mph.

* HUMIDITY...10 to 20 percent with moderate overnight 
  recoveries of 30 to 50 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
104 
WWUS86 KSTO 291035
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
335 AM PDT Mon Jun 29 2020

CAZ213-215>217-263-266-279-300300-
/O.CON.KSTO.FW.W.0003.000000T0000Z-200630T0300Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
335 AM PDT Mon Jun 29 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 
216, 217, 263, 266, AND 279...

* AFFECTED AREA...Fire weather zones 213, 215, 216, 217, 263, 266,
  and 279. 

* WIND...North 15 to 25 mph with gusts up to 35 mph.

* HUMIDITY...Minimum humidity today of 7 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
464 
WWUS86 KSTO 300248
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
748 PM PDT Mon Jun 29 2020

CAZ213-215>217-263-266-279-300400-
/O.EXP.KSTO.FW.W.0003.000000T0000Z-200630T0300Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-Eastern Mendocino NF-
748 PM PDT Mon Jun 29 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY
WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 
263, 266, AND 279...

Gusty north winds have diminished allowing for moderate to good 
humidity recovery overnight. 

&&

Interact with us via social media 
www.facebook.com/nws.sacramento 
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 27, 2:02 PM PDT, 13 minutes earlier.

Area forecast discussion, Jun 27, 2:02 PM PDT, 13 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
202 PM PDT Sat Jun 27 2020

.SYNOPSIS...
Significant cooling expected this weekend with a slight chance of
showers over the higher Sierra Nevada Sunday night. Breezy
northerly wind Sunday night and Monday with below normal
temperatures, then dry with near seasonal normal temperatures
Tuesday through Friday.

&&

.DISCUSSION...
A through of low pressure over the west coast will deepen
tonight through Tuesday over the region. Cooler below normal
temperatures Sunday then warming to near seasonal normals for
Monday and Tuesday. Marine layer is just over 2000 feet and will
likely deepen a little this evening. Windy through the Delta
tonight while it will be breezy further inland. A strong Delta
breeze is expected later this afternoon and lasting through most
of the night before reducing in strength. The peak winds through
Travis will likely see sustained around 30 mph with gusts to
around 45 mph. Some patches of stratus is likely to spread into
the Sacramento region overnight. On the back side of the trough
northerly winds will develop and become breezy Sunday into Monday
before tapering. This will elevate fire concerns for the
Sacramento valley during that time period.

&&
.EXTENDED DISCUSSION (Wednesday THROUGH Saturday)...

Weak upper trough centered just off the West Coast favored by the
ensembles for the second half of next week. Dry weather with
near seasonal normal temperatures expected. Moderate Delta breeze
expected through the extended period.
&&

.AVIATION...

VFR conditions the next 24 hours. Breezy southerly winds will
continue into the evening with gusts up to 25 knots, locally up to
40 knots in the Delta. Gusty winds diminish for the terminals
early in the night with strong winds continuing in the Delta.
Winds shift north tomorrow becoming breezy in the north Valley.
Increasing high clouds into the overnight.
&&

.STO WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 2 PM Sunday to 8 PM PDT Monday for Central
Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and
Butte County Below 1000 Ft-Eastern Mendocino NF-Eastern Portion
of Shasta/Trinity NF-Northern Sacramento Valley to Southern
Tehama County Line Below 1000 Ft-Northern Sierra Foothills from
1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte
Units-Southeast Edge Shasta-Trinity NF and Western Portions of
Tehama-Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento
Far Western Placer, southern Sutter and Solano County Below 1000
Ft.

Wind Advisory until 5 AM PDT Sunday for Carquinez Strait and
Delta-Southern Sacramento Valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:02 PM PDTWind AdvisorySTO15 hr

Nearby

Red Flag Warnings in California, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.